Alert archive / Indiana / River Flood Warnings in 2016
River Flood Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at May 11, 2016, 2:28 PM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at May 11, 2016, 7:00 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 2:28 PM CDT (19:28 UTC)
- In effect from
- May 11, 2016, 7:00 PM CDT
- Expired
- May 14, 2016, 7:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 9.45 ft at May 12, 2016, 3:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
811
WGUS43 KIWX 111929
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
328 PM EDT WED MAY 11 2016
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
.Runoff from recent heavy rainfall will lead to continued river level rises.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-121928-
/O.NEW.KIWX.FL.W.0008.160512T0000Z-160515T0000Z/
/DAVI3.1.ER.160512T0000Z.160512T1200Z.160514T0000Z.NO/
228 PM CDT WED MAY 11 2016
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Kankakee River at Davis
* from this evening to Saturday evening.
* At 2 PM Wednesday the stage was 9.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Wednesday evening
and crest near 10.2 feet around 7 AM Thursday May 12 and fall
below flood stage around 7 PM Friday May 13.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$3 follow-up statements
590
WGUS83 KIWX 120121
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
921 PM EDT WED MAY 11 2016
...The Flood Warning has been extended for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
...The Flood Warning continues for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...
Miami...Wabash and Whitley Counties
.Recent heavy rain led to rises on the Eel and Kankakee rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-130121-
/O.CON.KIWX.FL.W.0007.000000T0000Z-160513T1108Z/
/NMCI3.1.ER.160511T0836Z.160511T1530Z.160512T1108Z.NO/
921 PM EDT WED MAY 11 2016
The Flood Warning continues for
The Eel River at North Manchester
* until Friday morning.
* At 8 PM Wednesday the stage was 10.0 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will fall below the 9.0 foot flood stage
around 7 AM Thursday May 12.
* At 10.0 feet...Flood waters near lumber company and trailer court
on South Mill Street.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$
INC091-141-149-130120-
/O.EXT.KIWX.FL.W.0008.000000T0000Z-160515T0600Z/
/DAVI3.1.ER.160511T2200Z.160512T0600Z.160514T0600Z.NO/
821 PM CDT WED MAY 11 2016
The Flood Warning has been extended for
The Kankakee River at Davis
* until late Saturday night.
* At 8 PM Wednesday the stage was 10.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 10.2 feet around 1
AM Thursday May 12 and fall below flood stage around 1 AM Saturday
May 14.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$664
WGUS83 KIWX 121437
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1037 AM EDT THU MAY 12 2016
...The Flood Warning has been extended for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
.Recent heavy rainfall will lead to continued high river levels on the
Kanakee River at Davis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-131437-
/O.EXT.KIWX.FL.W.0008.000000T0000Z-160513T1800Z/
/DAVI3.1.ER.160511T2200Z.160512T0915Z.160512T1800Z.NO/
937 AM CDT THU MAY 12 2016
The Flood Warning has been extended for
The Kankakee River at Davis
* until Friday afternoon.
* At 9 AM Thursday the stage was 10.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage
around 1 PM Thursday May 12.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
* This crest compares to a previous crest of 10.1 feet which occurred
on Jun 30 2013.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$940
WGUS83 KIWX 130040
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
840 PM EDT THU MAY 12 2016
...The Flood Warning is cancelled for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
This will be the last statement for this high water event.
INC091-141-149-130110-
/O.CAN.KIWX.FL.W.0008.000000T0000Z-160513T1800Z/
/DAVI3.1.ER.160511T2200Z.160512T0915Z.160512T2215Z.NO/
740 PM CDT THU MAY 12 2016
The Flood Warning is cancelled for
The Kankakee River at Davis
* At 7 PM Thursday the stage was 9.9 feet and falling.
* Flood stage is 10.0 feet.
* The river fell below flood stage Thursday afternoon.
* Forecast...The river will fall to near 9.8 feet around 7 AM Friday
May 13.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 11, 12:19 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 11, 12:19 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 119 PM EDT WED MAY 11 2016 .SYNOPSIS... ISSUED AT 117 PM EDT WED MAY 11 2016 THE COMBINATION OF AN APPROACHING UPPER LEVEL DISTURBANCE AND A WARM FRONT LIFTING BACK NORTHWARD TONIGHT WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PROVIDE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AND THURSDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 69 CORRIDOR. COOLER CONDITIONS ARE IN STORE FOR THE WEEKEND BEHIND THIS FRONT...WITH ANOTHER CHANCE OF SHOWERS FRIDAY EVENING INTO EARLY SATURDAY. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MID 50S TO LOWER 60S. HIGH TEMPERATURES ON THURSDAY WILL RANGE FROM THE UPPER 60S AND LOWER 70S ACROSS SOUTHWEST LOWER MICHIGAN TO THE MID TO UPPER 70S ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO. && .UPDATE... Issued at 1119 AM EDT Wed May 11 2016 THE MAIN ITEM OF INTEREST FOR THE MORNING UPDATE WAS TO ACCOUNT FOR CURRENT OBSERVATIONAL TRENDS IN REGARDS TO LOW CLOUDS/FOG. A STRONG LOW LEVEL INVERSION AND POOR MIXING HAS ALLOWED FOG TO PERSIST ACROSS THE AREA AND SHOULD START TO SLOWLY SEE LOW CLOUDS/FOG MIX DURING THE EARLY AFTERNOON HOURS. DID TREND MAX TEMPS DOWN JUST VERY SLIGHTLY ACROSS THE FAR NORTH/NORTHEAST...BUT HESITANT TO DROP TEMPS TOO SHARPLY AS EXPECTING SHARP INCREASE IN TEMPS ONCE LOW LEVELS MIX OUT LATER THIS AFTERNOON. ONLY CHANGE OF NOTE TO THE GRIDS WAS TO PUSH BULK OF TEMPERATURE INCREASE TO THE LATE AFTERNOON. ONLY OTHER SMALL CHANGE WAS TO ADD SOME LOW POPS ACROSS MAINLY THE FAR SOUTHWEST LATE THIS AFTERNOON. SOME LOW END POTENTIAL MAY EXIST FOR CONVECTIVELY ENHANCED Disturbance TO ALLOW FOR SHOWER/STORM DEVELOPMENT ACROSS CENTRAL ILLINOIS...POSSIBLY REACHING INTO WEST CENTRAL INDIANA LATE. IF THIS OCCURS...WOULD EXPECT STORMS TO BE ON A WEAKENING TREND AS THEY ENTERED THE AREA. && .SHORT TERM...(TODAY AND FRIDAY NIGHT) ISSUED AT 347 AM EDT WED MAY 11 2016 WK MID LEVEL SHRTWV LIFTING E-NE ACROSS THE CWA OVERNIGHT SHOULD MOVE NE OF THE AREA THIS MORNING. SCT SHOWERS CONTG ACROSS ERN PORTIONS OF THE CWA IN VCNTY OF THIS FEATURE ATTM. MOST OF THE SHOWERS SHOULD EXIT THE REGION BY 12Z WITH POSSIBLE EXCEPTION OF FAR ERN COUNTIES. ADDED PATCHY FOG TO WRN 2/3 OF THE CWA EARLY THIS MORNING. LIGHT WINDS AND MOIST BOUNDARY LAYER WILL CONTINUE TO SUPPORT SOME VSBY RESTRICTIONS BUT DOUBT WIDESPREAD DENSE FOG WILL DEVELOP DUE TO PRESENCE OF STRATUS EARLY THIS MORNING. RIDGING ALOFT IN THE WAKE OF THIS SHRTWV AND IN ADVANCE OF DEEP UPR TROF MOVG INTO THE NRN PLAINS SHOULD PROVIDE DRY WX ACROSS THE REMAINDER OF THE AREA TODAY WITH WAA AND A LITTLE MORE SUNSHINE PROVIDING WARMER TEMPS WITH HIGHS EXPECTED IN THE 70S OVER MOST OF THE AREA. ANOTHER WK NW-SE ORIENTED SHRTWV EXPECTED TO LIFT NE INTO THE WRN GRTLKS TONIGHT AHEAD OF MAIN UPR TROF MOVG THROUGH THE PLAINS. WITH WARM/MOIST AND SLIGHTLY UNSTABLE AIRMASS IN PLACE, THIS SYSTEM SHOULD PROVIDE SUFFICIENT FORCING FOR SHOWERS/TSTMS TO AT LEAST IMPACT WRN PORTIONS OF THE CWA OVERNIGHT. INCRSG SOUTHERLY GRADIENT WINDS SHOULD LIMIT DIURNAL COOLING WITH LOWS ONLY EXPECTED TO BE U50S/L60S OVER MOST OF THE AREA. SFC CDFNT ASSOCIATED WITH UPR TROF APCHG FROM THE PLAINS SHOULD MOVE ACROSS OUR CWA THU. HIGHER POPS/TSTM CHANCES ERN PORTION OF THE CWA WHERE LATER FROPA SHOULD PROVIDE BETTER OPPORTUNITY FOR DESTABILIZATION. DRIER CONDITIONS EXPECTED BY FRIDAY AS POST FRONTAL SFC RIDGE BUILDS IN. HWVR AMPLIFYING UPR TROF MOVG INTO THE GRTLKS WITH ACCOMPANYING LEFT EXIT REGION OF JET OVERSPREADING OUR AREA ALONG WITH A SECONDARY SFC CDFNT SHOULD CAUSE SHOWERS TO SPREAD BACK INTO THE AREA BY EVE. && .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 347 AM EDT WED MAY 11 2016 UPR LOW CENTERED OVER ONTARIO WILL DOMINATE THE WX THIS WEEKEND WITH COOL AND GENERALLY DRY CONDITIONS. A SHRTWV IS FCST TO ROTATE AROUND THE LOW THROUGH THE GRTLKS SUNDAY BRINGING A SLIGHT CHC OF SHOWERS TO OUR AREA. TEMPS WILL BE UNSEASONABLY COOL WITH HIGHS ONLY IN THE 50S AND LOWS IN THE M-U30S. WARMING TREND WITH HIGHS IN THE 60S SHOULD DEVELOP BY MONDAY AS UPR LOW FILLS AND MOVES EAST. ANOTHER UPR TROF MOVG EAST INTO THE PLAINS ALONG WITH LOW LEVEL WARM/MOIST ADVECTION AHEAD OF IT, MAY CAUSE SHOWERS TO MOVE BACK INTO OUR AREA BY TUE. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 117 PM EDT Wed May 11 2016 LOW CLOUDS/FOG WILL CONTINUE TO DISSIPATE THROUGH THE EARLY AFTERNOON HOURS...WITH A TRANSITION TO MVFR IN THE 18Z-20Z TIMEFRAME...FOLLOWED BY EVENTUAL HIGHER END MVFR OR VFR CONDITIONS BY LATE AFTERNOON. OTHERWISE LIGHT EAST WINDS TO CONTINUE INTO TONIGHT WITH BOUNDARY POSITIONED SOUTH OF THE AREA. ANOTHER CLUSTER OF THUNDERSTORMS HAS DEVELOPED NORTH OF KSTL. CURRENT SETUP MAY SUPPORT MORE OF AN E-SE PROPAGATION TO THESE THUNDERSTORMS WITH MORE STABLE CONDITIONS ACROSS NORTHERN INDIANA. WILL OMIT ANY IMMEDIATE THUNDER CONCERNS WITH THE 18Z TAFS...ALTHOUGH BROAD ISENTROPIC LIFT AND NORTHWARD RETREAT OF BETTER MOISTURE MAY BE ACCOMPANIED BY SOME ISOLATED TO SCATTERED THUNDERSTORMS LATER TONIGHT. SCATTERED SHOWERS/ISOLATED STORMS MAY PERSIST INTO THURSDAY MORNING WITH BETTER CHANCE OF ANY AFTERNOON THUNDERSTORM REDEVELOPMENT ON THURSDAY EXPECTED TO FOCUS MAINLY FOR AREAS ALONG AND EAST OF INTERSTATE 69. WINDS WILL VEER SOUTH- SOUTHWEST ON THURSDAY AND INCREASE INTO THE 10 TO 15 KNOT RANGE IN ADVANCE OF THE COLD FRONT. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Marsili SYNOPSIS...MARSILI SHORT TERM...JT LONG TERM...JT AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 11, 12:06 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 106 PM EDT WED MAY 11 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-121715- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 106 PM EDT WED MAY 11 2016 /1206 PM CDT WED MAY 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY... ESPECIALLY EAST A PERU TO STURGIS LINE. ISOLATED STORMS WITH STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-121715- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 106 PM EDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ISOLATED THUNDERSTORM IS POSSIBLE THURSDAY MORNING. SEVERE STORMS ARE NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:18 PM CDT | Flash Flood Warning | IWX | Allen | 4 hr |
| May 10, 8:45 PM CDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 42 hr |
| May 10, 9:06 PM CDT | Areal Flood Advisory | IWX | Allen | 114 min |
| May 10, 10:59 PM CDT | Areal Flood Warning | IWX | Allen | 9 hr |
| May 11, 3:53 AM CDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 35 hr |
Nearby
River Flood Warnings in Indiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.